Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 69, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2020, 4:34 PM CDT for Macon County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 4:34 PM CDT (21:34 UTC)
- Expired
- Jun 22, 2020, 5:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Macon County, IL
The radar
The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
562
WUUS53 KILX 222134
SVRILX
ILC115-222215-
/O.NEW.KILX.SV.W.0069.200622T2134Z-200622T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
434 PM CDT Mon Jun 22 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Macon County in central Illinois...
* Until 515 PM CDT.
* At 434 PM CDT, a severe thunderstorm was located near Macon, or 9
miles southwest of Decatur, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Decatur, Mount Zion, Forsyth, Maroa, Cerro Gordo, Harristown, Long
Creek, Warrensburg, Blue Mound, Macon, Argenta, Oreana, Niantic,
Oakley, Boody, Elwin, Decatur Airport and Hervey City.
This includes Interstate 72 between mile markers 126 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3965 8909 3966 8914 3980 8914 3982 8920
3984 8921 4000 8907 4005 8889 4006 8876
3996 8874 3980 8875
TIME...MOT...LOC 2134Z 246DEG 19KT 3975 8905
HAIL...<.75IN
WIND...60MPH
$$
252 follow-up statements
250
WWUS53 KILX 222153
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
453 PM CDT Mon Jun 22 2020
ILC115-222215-
/O.CON.KILX.SV.W.0069.000000T0000Z-200622T2215Z/
Macon-
453 PM CDT Mon Jun 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN MACON COUNTY...
At 453 PM CDT, a severe thunderstorm was located over Decatur, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Decatur, Mount Zion, Forsyth, Cerro Gordo, Harristown, Long Creek,
Macon, Argenta, Oreana, Oakley, Elwin, Decatur Airport and Hervey
City.
This includes Interstate 72 near mile marker 134, and between mile
markers 139 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3967 8904 3984 8905 4005 8889 4006 8876
3996 8874 3980 8875
TIME...MOT...LOC 2153Z 233DEG 22KT 3984 8893
HAIL...<.75IN
WIND...60MPH
$$
25420
WWUS53 KILX 222210
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
510 PM CDT Mon Jun 22 2020
ILC115-222220-
/O.EXP.KILX.SV.W.0069.000000T0000Z-200622T2215Z/
Macon-
510 PM CDT Mon Jun 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MACON COUNTY WILL
EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Illinois.
LAT...LON 3967 8904 3984 8905 4005 8889 4006 8876
3996 8874 3980 8875
TIME...MOT...LOC 2210Z 246DEG 19KT 3987 8883
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:11 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 22, 4:11 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 411 PM CDT Mon Jun 22 2020 .SYNOPSIS... Issued at 411 PM CDT Mon Jun 22 2020 A cold front moving through central Illinois this evening will produce scattered showers and thunderstorms, some possibly severe. The front will reach western Indiana by daybreak, bringing an end to the showers and thunderstorms. A weak front moving into northern Illinois on Wednesday could bring an isolated shower as far south as the I-74 corridor. Otherwise, drier weather will be in store for our region Tuesday through Thursday. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 411 PM CDT Mon Jun 22 2020 There is no shortage of surface boundaries for convection to continue developing on this evening into early tonight. A diurnal heating boundary was located nearly parallel to the Illinois River Valley, an old outflow boundary was in central Illinois from roughly Taylorville to just east of Bloomington, and a cold front extended from extreme eastern IA into central MO. With plenty of instability/CAPEs around 3000 J/kg and marginal wind shear around 25-30 knots, the main threat will continue to be wind gusts/wet downbursts from precipitation loading. Plenty of low level moisture advection, precipitable water values around 1.8" and slower moving storms could also produce very heavy rain and localized flash flooding early this evening. As the cold front moves into western IN by daybreak with the upper level shortwave trough just behind it, the rain will shift out of the area. However, with the trough axis lingering across east central IL will maintain a slight chance for showers Tuesday afternoon. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 411 PM CDT Mon Jun 22 2020 The models are in fairly good agreement that a weak shortwave trough rotating around a closed upper low centered near Lake Huron on Wednesday could bring some spotty showers to parts of central Illinois particularly north of a Galesburg-Lincoln-Paris line during the afternoon. As the upper low pulls out to James Bay/western Quebec late Thursday, warm advection and broad upper ridging will increase toward the Midwest. The medium range models show that a series of shortwave troughs will move across the Mid MS Valley from Thursday night through the weekend. No synoptic surface boundaries are expected to be across our area this weekend, but with plenty of warm and moist air available, would expect at least scattered convection in the warm sector covering the whole Midwest. Temperatures during this period will generally be around 90 degrees for highs with 850 mb temps hovering around 17-19 degrees Celsius. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1254 PM CDT Mon Jun 22 2020 A couple of boundaries will be the focus for convective development in central and eastern IL this afternoon through the evening. A weak outflow boundary from early morning t-storms extended from just east of Taylorville toward KCMI-KIKK. Isolated showers and t-storms have already developed along this boundary, and will continue to do so as the atmosphere continues to become more unstable early this afternoon. In addition, low pressure in southeast IA was along a front that extended from eastern Iowa through central MO. This front will advance toward central IL early this evening, and into eastern IL by late evening. This will be the main focusing mechanism for t-storms and periodic MVFR conditions, mainly due to lower visibility in moderate/heavy showers. Transitioned all of the t-storms out of central IL between 02-04z, and in eastern IL by 06z. Should see some lingering showers behind the front, along with MVFR ceilings after 06z. Increasing subsidence behind the front and increasing northwest winds after daybreak should break up the ceilings and return conditions to VFR levels. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Miller SHORT TERM...Miller LONG TERM...Miller AVIATION...Miller
Hazardous weather outlook, Jun 22, 4:33 PM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Lincoln IL 433 PM CDT Mon Jun 22 2020 ILZ029>031-036>038-041>057-061-232145- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Sangamon-Scott-Shelby-Tazewell-Vermilion-Woodford- 433 PM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will affect the area this evening into early tonight. Some of the storms could be strong to severe, with isolated damaging winds and hail. Very heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Periodic thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed early this evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ027-028-040-232145- Knox-Schuyler-Stark- 433 PM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of northwest Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will affect the area early this evening. Some of the storms could be severe, with damaging winds and hail the main threats. Very heavy rainfall can also be expected in spots with the strongest storms. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Periodic thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed early this evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ062-063-066>068-071>073-232145- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 433 PM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will affect the area this evening into tonight. Some of the storms could be strong to severe this evening, with strong winds and hail the main threats. Very heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Periodic thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. Miller
In the hours before
Local storm report, Jun 22, 3:30 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND GST 1 SE AUBURN 39.57N 89.73W
06/22/2020 E60.00 MPH SANGAMON IL TRAINED SPOTTER
0324 PM TSTM WND DMG AUBURN 39.58N 89.75W
06/22/2020 SANGAMON IL EMERGENCY MNGR
TREE FELL ON HOUSE AND DAMAGED POWER LINES.
&&
AJELocal storm report, Jun 22, 3:57 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
357 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG DIVERNON 39.57N 89.65W
06/22/2020 SANGAMON IL AMATEUR RADIO
SEMI-TRAILER TRUCK BLOWN ONTO SIDE ON NORTHBOUND I-55.
0335 PM TSTM WND DMG 2 S CHATHAM 39.64N 89.70W
06/22/2020 SANGAMON IL TRAINED SPOTTER
LARGE TREE LIMBS BLOWN DOWN ONTO ROAD.
0348 PM TSTM WND GST TOVEY 39.59N 89.46W
06/22/2020 M53.00 MPH CHRISTIAN IL TRAINED SPOTTER
&&
AJELocal storm report, Jun 22, 4:23 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
423 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG GLENARM 39.62N 89.67W
06/22/2020 SANGAMON IL EMERGENCY MNGR
THREE POWER POLES SNAPPED
&&
AJEThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:43 PM CDT | Special Weather Statement | ILX | Champaign | 32 min |
| Jun 22, 6:00 AM CDT | Special Weather Statement | ILX | Knox | 60 min |
| Jun 22, 2:41 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 49 min |
| Jun 22, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 50 min |
| Jun 22, 3:39 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 51 min |
| Jun 22, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 50 min |
| Jun 22, 5:08 PM CDT | Special Weather Statement | ILX | Fulton | 52 min |
| Jun 22, 5:23 PM CDT | Flash Flood Warning | ILX | Christian, Macon | 5 hr |
| Jun 22, 6:15 PM CDT | Flash Flood Warning | ILX | Champaign, Piatt | 3 hr |
| Jun 22, 6:26 PM CDT | Flash Flood Warning | ILX | Marshall, Peoria, Woodford | 3 hr |
| Jun 22, 6:37 PM CDT | Special Weather Statement | ILX | Coles, Douglas | 23 min |
| Jun 22, 6:50 PM CDT | Flash Flood Warning | ILX | Coles, Moultrie, Shelby | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.